Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2014, 4:44 PM CDT for Cameron County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 4:44 PM CDT (21:44 UTC)
- Expired
- May 28, 2014, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 2 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.7 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS54 KBRO 282144
SVRBRO
TXC061-282215-
/O.NEW.KBRO.SV.W.0016.140528T2144Z-140528T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
444 PM CDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 515 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...5 MILES EAST OF BROWNSVILLE...MOVING SOUTH
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
REID HOPE KING.
VILLA PANCHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS LINE OF SEVERE THUNDERSTORMS MAY PRODUCE BRIEF...SHORT LIVED
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. BE PREPARED TO SEEK
SHELTER SHOULD A TORNADO BE OBSERVED...OR A TORNADO WARNING IS ISSUED
FOR YOUR AREA.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2585 9746 2588 9746 2588 9750 2589 9751
2588 9752 2592 9755 2611 9748 2605 9720
2594 9725 2595 9727 2591 9733 2592 9735
2591 9736 2587 9735 2583 9737 2583 9743
TIME...MOT...LOC 2144Z 018DEG 21KT 2592 9740
$$
612 follow-up statements
852
WWUS54 KBRO 282204
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
504 PM CDT WED MAY 28 2014
TXC061-282215-
/O.CON.KBRO.SV.W.0016.000000T0000Z-140528T2215Z/
CAMERON-
504 PM CDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN CAMERON COUNTY...
AT 504 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BROWNSVILLE...
MOVING SOUTH AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
VILLA PANCHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS LINE OF SEVERE THUNDERSTORMS MAY PRODUCE BRIEF...SHORT LIVED
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. BE PREPARED TO SEEK
SHELTER SHOULD A TORNADO BE OBSERVED...OR A TORNADO WARNING IS ISSUED
FOR YOUR AREA.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2585 9746 2588 9746 2588 9750 2589 9751
2588 9752 2592 9755 2605 9750 2599 9723
2594 9725 2595 9727 2591 9733 2592 9735
2591 9736 2587 9735 2583 9737 2583 9743
TIME...MOT...LOC 2204Z 015DEG 15KT 2585 9743
$$
61671
WWUS54 KBRO 282217
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CDT WED MAY 28 2014
TXC061-282227-
/O.EXP.KBRO.SV.W.0016.000000T0000Z-140528T2215Z/
CAMERON-
517 PM CDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMERON COUNTY HAS
EXPIRED...
AT 517 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM THAT PROMPTED THE WARNING...HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
LAT...LON 2585 9746 2588 9746 2588 9750 2589 9751
2588 9752 2592 9755 2605 9750 2599 9723
2594 9725 2595 9727 2591 9733 2592 9735
2591 9736 2587 9735 2583 9737 2583 9743
TIME...MOT...LOC 2204Z 015DEG 15KT 2585 9743
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:51 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 28, 1:51 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 151 PM CDT WED MAY 28 2014 .SHORT TERM /NOW THROUGH THURSDAY NIGHT/...CONVECTION IS TRYING TO FIRE ALONG A LOW PRESSURE TROUGH EXTENDING FROM AROUND PORT MANSFIELD TO RIO GRANDE CITY. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY AND AN INCREASINGLY UNSTABLE ATMOSPHERE /3000 J/KG OF CAPE/ LOOK TO BE SUFFICIENT TO FIRE OFF A FEW STORMS THE REST OF THE AFTERNOON. DID INCREASE POPS ALONG AND SOUTHEAST OF THE BOUNDARY WHICH IS MAKING STEADY SOUTHWARD PROGRESS. ONE OR TWO OF THESE STORMS COULD APPROACH SEVERE LIMITS BUT DO NOT EXPECT WIDESPREAD THUNDERSTORM ACTIVITY. WITH THE UPPER LOW CONTINUE TO SPIN OVER THE ARKLATEX AND PROGGED TO DRIFT SOUTH ALONG THE TX/LA BORDER WILL MAINTAIN THE LOW END POPS THROUGH THE SHORT TERM PERIOD. WEAK PERTURBATIONS AND MODEST MOISTURE AND A CONTINUED CONDITIONALLY UNSTABLE ATMOSPHERE WILL BE ENOUGH TO WARRANT THE LOW CONVECTION CHANCES. MODEL GUIDANCE REMAINS LOW BUT SLIGHTLY HIGHER THEN YESTERDAY. CONVECTION OVER THE SIERRA MADRE DOES NOT LOOK TO A FACTOR THIS EVENING. DRIER AIR ALOFT AND A MORE NORTH TO SOUTH FLOW ACROSS NORTHEAST MEXICO LOOK TO KEEP CONVECTION ISOLATED AND WEST OF THE RIVER RESPECTIVELY. TEMPERATURES TO REMAIN RATHER HOT DURING THE DAY AND UNSEASONABLY WARM AND MUGGY AT NIGHT. MAV/MET GUIDANCE CONTINUE TO SHOW NOT AS WARM DAYTIME HIGHS ON THURSDAY WITH POSSIBLE SOME THICKER HIGH CLOUDS MOVING IN FROM THE EASTERN PACIFIC. WILL TREND JUST SLIGHTLY HIGHER THEN THESE MODELS KEEPING THE THICKEST CLOUDS TO OUR SOUTH. .LONG TERM /FRIDAY THROUGH TUESDAY NIGHT/...A MID LEVEL LOW SPINNING OVER EAST TEXAS WILL SHIFT SLOWLY EAST...BUT WILL STILL BE WITHIN RANGE...ROUGHLY OVER LOUISIANA...TO MAINTAIN UNSETTLED CONDITIONS LOCALLY. THE SYSTEM IS FORECAST TO SLOWLY FILL AND FLATTEN OUT GOING INTO THE WEEKEND...WITH SLIGHTLY HIGHER HEIGHTS BUILDING IN FROM THE WEST UNDER MULTIPLE ATTACKS OF SHORT WAVE TROUGHS MOVING INTO THE PACIFIC NORTHWEST. IN ADDITION...UPPER MOISTURE FROM THE CURRENT TS AMANDA IN THE EASTERN PACIFIC WILL WORK ACROSS MEXICO AND INTO THE SOUTHWEST GULF...WITH FEW TO SCATTERED HIGH CLOUDS FOR THE CWA AS WELL. IT LOOKS LIKE THE BEST CHANCE OF CONVECTION REACHING THE CWA WILL BE FRIDAY MOVING EAST FROM NORTHEAST MEXICO. CONVECTIVE CHANCES WILL DIMINISH OVER THE WEEKEND AS THE ENVIRONMENT BECOMES LESS FAVORABLE...THAT IS... LESS UPPER MOISTURE...H5 MID LEVEL RIDGING MOVING IN FROM THE WEST...AND A DISAPPEARING UPPER LOW. SINCE THE SCENARIO HAS NOT CHANGED A WHOLE LOT...KEPT THE INHERITED FORECAST MAINLY INTACT WITH ABOVE AVERAGE CONFIDENCE. TEMPS FRIDAY THROUGH THE WEEKEND SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH A PERSISTENT ONSHORE WIND. OVERNIGHT LOWS WILL BE IN THE MID 70S FOR MUCH OF THE CWA... WITH SLIGHTLY HIGHER DEW POINTS AND HUMIDITY FOR EASTERN SECTIONS. A RICHER MIX OF SUN WILL DEVELOP LATE IN THE WEEKEND AS THE MID LEVEL RIDGING FROM THE WEST GAINS CONTROL. && .MARINE... NOW THROUGH THURSDAY NIGHT...BROAD LOW PRESSURE ALONG THE TEXAS COAST AND BROAD HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PRODUCE A WEAK ON SHORE FLOW TONIGHT THROUGH THURSDAY NIGHT. SEAS TO LOWER ANOTHER FOOT BY THURSDAY. ISOLATED TO SCATTERED TSTM ACTIVITY IS HOWEVER EXPECTED TONIGHT AND THURSDAY WITH AN UPPER LEVEL STORM SYSTEM REMAINING OVER EAST TEXAS. FRIDAY THROUGH SUNDAY NIGHT...A BROAD MID LEVEL LOW OVER LOUISIANA AND THE NORTHWEST GULF COAST WILL CONTRIBUTE TO CONTINUED UNSETTLED MARINE CONDITIONS FRIDAY AND INTO THE WEEKEND. UPPER MOISTURE FROM THE REMAINS OF TS AMANDA IN THE PACIFIC MAY ALSO PLAY A ROLE IN MAINTAINING CLOUD COVER. IN GENERAL...HOWEVER...A FLAT PRESSURE GRADIENT ACROSS THE GULF WILL PRODUCE LIGHT TO MODERATE SOUTHEAST WINDS AND LOW TO MODERATE SEAS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 87 76 86 / 20 20 10 20 BROWNSVILLE 76 90 76 89 / 20 20 20 20 HARLINGEN 75 91 74 90 / 20 20 20 20 MCALLEN 77 95 75 93 / 10 20 20 30 RIO GRANDE CITY 76 94 76 93 / 20 10 20 20 SOUTH PADRE ISLAND 78 83 76 83 / 20 20 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/54/58
Hazardous weather outlook, May 28, 5:35 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CDT WED MAY 28 2014 TXZ248>257-282200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ACROSS DEEP SOUTH TEXAS POSSIBLY PRODUCING BRIEF HEAVY RAINFALL AND WIND GUSTS FROM 25 TO 35 MPH. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT COMPLETELY LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ130-132-135-150-155-170-175-282200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 535 AM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 28, 2:42 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 242 PM CDT WED MAY 28 2014 TXZ252-253-282030- STARR-HIDALGO- 242 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 330 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 13 MILES EAST OF EDINBURG TO RIO GRANDE CITY...MOVING SOUTH AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCATIONS IMPACTED INCLUDE... MADERO. LA GRULLA. GRANJERO. HIDALGO. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 61
Special weather statement, May 28, 2:47 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 247 PM CDT WED MAY 28 2014 TXZ251-254-256-257-282030- COASTAL CAMERON-COASTAL WILLACY-INLAND WILLACY-KENEDY- 247 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS. EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 330 PM CDT... AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 34 MILES EAST OF PORT MANSFIELD TO 8 MILES WEST OF PORT MANSFIELD...MOVING SOUTH AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCATIONS IMPACTED INCLUDE... PORT MANSFIELD. ARROYO CITY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 61
Special weather statement, May 28, 3:12 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 312 PM CDT WED MAY 28 2014 TXZ252-253-282100- STARR-HIDALGO- 312 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 400 PM CDT... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 11 MILES WEST OF LOS EBANOS TO HIDALGO...MOVING SOUTH AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... MADERO. GRANJERO. HIDALGO. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Special weather statement, May 28, 3:17 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 317 PM CDT WED MAY 28 2014 TXZ256-257-282100- COASTAL CAMERON-COASTAL WILLACY- 317 PM CDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 400 PM CDT... AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...21 MILES NORTHEAST OF CAMERON COUNTY...MOVING SOUTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. PENNY TO NICKEL SIZED HAIL. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... LAGUNA VISTA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
Local storm report, May 28, 4:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST BAYVIEW 26.12N 97.40W
05/28/2014 M67 MPH CAMERON TX ASOS
BAYVIEW ASOS REPORTS GUST TO 58 KNOTS OR 67 MPH AT 410
PM.
&&
EVENT NUMBER BRO1400026
JGGLocal storm report, May 28, 4:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
419 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL PORT ISABEL 26.07N 97.22W
05/28/2014 E0.75 INCH CAMERON TX PUBLIC
PUBLIC REPORTED PENNY SIZED HAIL IN PORT ISABEL.
&&
EVENT NUMBER BRO1400027
EBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:40 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 50 min |
| May 27, 7:47 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 58 min |
| May 27, 7:51 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 24 min |
| May 27, 8:12 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 48 min |
| May 27, 8:49 PM CDT | Areal Flood Advisory | BRO | Brooks | 56 min |
| May 28, 2:25 PM CDT | Special Marine Warning | BRO | 65 min | |
| May 28, 3:00 PM CDT | Special Marine Warning | BRO | 60 min | |
| May 28, 3:23 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 67 min |
| May 28, 3:30 PM CDT | Special Marine Warning | BRO | 60 min | |
| May 28, 3:41 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 64 min |
| May 28, 3:51 PM CDT | Special Marine Warning | BRO | 54 min | |
| May 28, 4:00 PM CDT | Tornado Warning | BRO | Cameron | 30 min |
| May 28, 4:08 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 82 min |
| May 28, 4:13 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 62 min |
| May 28, 4:21 PM CDT | Tornado Warning | BRO | Cameron | 24 min |
| May 28, 4:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 39 min |
| May 28, 4:42 PM CDT | Areal Flood Advisory | BRO | Cameron | 93 min |
| May 28, 5:01 PM CDT | Flash Flood Warning | BRO | Cameron | 89 min |
| May 28, 6:28 PM CDT | Areal Flood Advisory | BRO | Cameron | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.